MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that after removing the diamondback 360 peripheral orbital atherectomy device (oad), the tip of the viperwire advance peripheral guide wire with flex tip remained in the patient.Snare was used to remove the tip of the viperwire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation appears to be related to user error.The guide wire was returned fractured 5.5cm from the distal end.Both segments were returned for analysis.Scanning electron microscopy (sem) analysis of the fracture site shows evidence of fatigue failure and a kink at the fracture site.The presence of a kink at the fracture site along with fatigue striations indicate that the wire was spun over after it was kinked.The diamondback 360 peripheral orbital atherectomy system (oas) instruction for use (ifu), cautions: ¿do not operate the oad if there is a bend, kink, or tight loop in the guide wire.A bend, kink, or tight loop in the guide wire may cause damage to and malfunctioning of the oad during use.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h3, h6 (codes 4755, 4118, 3233, and 11 no longer apply).

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23867125
Report Number3004742232-2025-00376
Device Sequence Number4605286
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)261130(10)557813-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number557813-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown